Your Health. Your Family. Your Choice.
Administered by: Private Purchased by: Other
Life Threatening? Yes
Write-up: Encephalopathy within 7days of DTAP. (See attached). Early AM of 11/6, he spiked a fever of 38.4C. He was noted to be bradycardic during the blood draw but recovered immediately. He was also noted to have apnea lasting up to 20 seconds, associated with desats down to high 80''s while on O2. At 13:30, RN responded to apnea alarm. He was not breathing and sats were down to 50''s. He was stimulated and MD was called. He continued to be apneic, by this time sats down to 30''s with dusky color. HR remained over 140''s. Decision was made to send him to PICU. He had IV placed and during which time he was given CPAP via bagging, 0.4mg of MSO4 given, intubation was 1st attempted by resident MD with attending supervision. After placement of ETT, we were unable to hear good breath sounds and pt had poor color, so tube was pulled, NG place, pt continued to be bagged back to 100%. No epinephrine was given (HR recovered by the time epi was drawn up). After this report was prepared, I was called back into the pt''s room, because he became tonic with mouth movements. Was given valium and pt''s extremities relaxed. At about the same time, his BP was found to be low, MAPs 30-40. NS bolus of 20/kg given. On 60-day followup: pt was transferred to ICU where he got slightly better, then worse again. He died 12/2000. The pt was medically fragile and because his decompensation occurred after DTAP I reported it. Believes his decompensation is multifactorial and not related to vaccines alone.
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166